Hair falling out on ONE side of head!!

  1. Help me girls!!! I admit, over the summer I totally abused my hair...I was washing and straightening it everyday and taking an allergy pill that dried it out even more (Claritin). I have stopped the pill and went and chopped off a ton of my bra-strap length hair (it now barely touches my shoulders). That was several months ago and while the left side of my hair is growing out nicely and is very soft, the right side seems to keep getting worse and feels like straw!!! I haven't straightened it or worn it down in forever, but when I even brush it, I have TONS of ends coming off ONLY the right side! I don't get it....I don't do anything different to one side than the other and I sleep in all different positions, so I don't think it would be from sleeping on it. I don't know what to do, it is so uneven know, more and more just keeps falling out from the right side. What the heck do I do and how could this happen???
     
  2. strange its only on one side of the head. is that where the hard water hits the most when you stand under the shower? i went to my stylist once a while ago and she said 'ooh i can feel where the hard water hits' when i complained of my hair feeling dryer than normal. she was right, i didnt even notice but thats where i stood under the shower's water and it make just that section of the hair feel quite different than the rest. i fixed this by really making sure i didnt let the water hit one area for too long and by keeping up with deep conditioning once a week.
    when i deep condition, i like the Biolagie deep conditioning hair balm. after using a carifying shampoo (like pureology in the green bottle), i use a good amout of the balm especially on ends, but i really work it through the rest as well. I then get out of the shower with my hair wrapped in a towell for about 15 minutes. i make sure to rinse really well when times up, it makes a HUGE difference in the feeling and condition of my hair.

    i dont know if this is your problem solver or not, but it couldnt hurt to try.
     
  3. One side sounds like a trauma of some sort.
     
  4. OK...Go to BUMBLE and BUMBLE 's online site...find the nearest vendor.Go pickup DAMAGE THERAPY ( I think the rinse out has a big 3 on top of the container)leave in AND wash out conditioner.IT works INSTANTLY..I swear by it.BUY BOTH.I had similiar hair issues..but both sides.
    I have never seen aproduct that works as well as this and Ive tried them ALL
    Good luck!let us know how you are!
     
  5. ^ That sounds good. Aveda Sap Moss Shampoo and Conditioner is very good, too. :yes: I have long, wavy, highlighted hair and it's the best I've tried.

    It's very, very, concentrated and rich - so rich, that you need to add extra water once you've put either on. So, if you're in a power shower, it doesn't instantly rinse off, if you accidentally go under the spray before the conditioner has worked.

    Incidentally, I didn't know that antihistamines could dry your hair out. :shocked:

    I have loads of allergies and I'm permanently on Zirtek. :s
     
  6. Thanks sooo much girls, I will definitely be picking up the B&B or Aveda products this weekend...

    As far as the allergy pills Chloe, as far as I know it is ONLY the ingredient in Claritin that has this drying effect. The actual name of the ingredient of the pill is called loratadine. When this first started happening, I had no clue it could possibly be the pill, however, two of the biggest side effects with the pill (as listed on the packaging) are dry mouth and skin. So, from there I pretty much deduced that if it causes dry skin, why not dry hair? I researched it alot on the Internet, and yes, there are many other people I have found on message boards (both men and women) who have had their hair break and/or fall out after taking loratadine for a long period of time (several months or more on a daily basis).

    I would not worry about what you are taking, so long as none of these side effects pop up!
     
  7. ^ Allergy meds..which Im also on ALL the time..DO dry you out..both skin and hair.(Phh is a doc,which helps when I have these issues!)....I ve had a lot of issues because of allergy meds.
    Make sure you use ALOT of moisturizer too on your skin.Im allergic to AVEDA products..so be careful if you have allergies to products too
     
  8. Hi Emily - same thing hapened to me (same side too) I clearly see a difference from the left side - I blame the hairline that was on that side for a few years and a maybe a trauma that I've sufered 13 years ago (I bumped my head very hard on a pole) I only color my hair so in my opinion I don't abuse it that much.
    I'm anemic so it might be a cause (I'm taking iron and I think it helps a little) also, I"ve cut my hair very short (this was quite a change for me), I take Biotin (for stronger nails and hair) and I use some hair treatement from Phytologie and some from Ducray.
    I have the impression that it helps (maybe it's only in my mind). My suggestion is to have some blood work done just to be sure that it's not something internal (hormones) and of course be gentle with your hair :yes:

    Good luck
     

  9. i love bumble and bumble!! Great stuff! Works wonders!
     

  10. Thank you for the info, Emily! :flowers:
     

  11. Oh dear, I'm sorry to hear that, Jill. :sad:

    It's great to have a doctor in the family, or as a friend, isn't it?! :biggrin: My Dad's best friend was a doctor, but he's retired now and I don't like to bother him too much.

    I haven't really noticed any drying yet, myself, although I live in a very hard water area, so my skin is always very dry after bathing/showering. :yes:

    As well as my 'regular' allergies, I have allergies to ridiculous things like the dye in some colours of toilet tissue and certain shower gels; but I seem to be OK with Aveda, so far.

    I have reacted to Tigi products, though. :yes:

    BTW, what other issues have you had, if you don't mind me asking? I have been having some digestive problems and I wondered if it could be connected?

    Thanks so much for the advice. :flowers:
     
  12. Just to let you all know, I am going to the dermatologist next Saturday because I am so frustrated with the whole situation. I wonder if she will be able to offer any insight as to why it is only one stinkin' side of my head....
     
  13. ^ Good luck with finding out the reason and hopefully, finding a remedy, Emily. :yes:
     
  14. go to a dermatologist! my hair was falling out too and she told me to get rogaine for women and it worked.
     
  15. Okay guys, just to give you an update, I went to the dermatologist today...apparently my daily hair washing, plus antihistamine taking, plus daily heat styling and immensely stressful job I had over the summer are causing my problem, but they are doing blood work to be sure it isn't anything more serious. My doctor also thinks I have a mild case of trichotillomania (it is an OCD that causes one to play with and pull at their hair). And I tend to do it more with my right hand, which pulls out more hair on my right side. So, unfortunately there is not much I can do till it grows back out. THe doc gave me a gentle shampoo and conditioner and wants to start me on anti-anxiety pills if I can't stop the hair-pulling on my own. They don't think Rogaine would help me because my hair is not falling out because it is genetically thinning.
    I also inquired about hair extensions until my hair grows back. The doctor advised against it because she thinks the weight of the extension will just cause more damage to my already weak hair. So I am basically screwed for awhile.:sad: :hysteric: